Alert archive / Arizona / High Wind Warnings in 2023

High Wind Warning 4, NWS Flagstaff, AZ

April 2, 2023Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 2, 2023, 2:29 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 3, 2023, 8:00 AM MST. It was in force for 15 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2023, 2:29 AM MST (09:29 UTC)
In effect from
Apr 3, 2023, 8:00 AM MST
Expired
Apr 3, 2023, 11:00 PM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 1:13 PM MSTNON-TSTM WND GST 671 W Two Guns, AZMESONET STATION AZT09 I-40 @ TWO GUNS MM 230.
Apr 3, 1:19 PM MSTNON-TSTM WND GST 634 N House Rock, AZMESONET STATION QFSA3 FOUR SPRINGS W. VERMILLION CLIFFS.
Apr 3, 1:56 PM MSTNON-TSTM WND GST 6410 Nw Greer, AZMESONET STATION FW0157 GREEN'S PEAK.
Apr 3, 2:23 PM MSTNON-TSTM WND GST 678 Wnw Greer, AZMESONET STATION AZT18 SR-260 @ MP-378.
Apr 3, 2:32 PM MSTNON-TSTM WND GST 681 Nw Winslow, AZASOS STATION KINW WINSLOW AIRPORT.
Apr 3, 2:50 PM MSTNON-TSTM WND GST 581 Se Arizona Snowbowl, AZMESONET STATION ASBSB ARIZONA SNOWBOWL PUMPHOUSE.
Apr 3, 2:52 PM MSTNON-TSTM WND DMG3 Ssw Alpine, AZDOWNED POWER LINES AT MP 253 ALONG US-191.
Apr 3, 3:00 PM MSTNON-TSTM WND DMG4 Ese Williams, AZPOWER OUTAGE REPORTED DUE TO DOWNED TREES.
Apr 3, 3:12 PM MSTNON-TSTM WND GST 593 Sw Tusayan, AZASOS STATION KGCN GRAND CANYON AIRPORT.
Apr 3, 3:15 PM MSTNON-TSTM WND GST 623 Nnw Williams, AZAWOS STATION KCMR WILLIAMS AIRPORT.
Apr 3, 3:55 PM MSTNON-TSTM WND GST 62Taylor, AZAWOS STATION KTYL TAYLOR AIRPORT.
Apr 3, 4:12 PM MSTNON-TSTM WND GST 591 Sse Flagstaff Airport, AZASOS STATION KFLG FLAGSTAFF AIRPORT.
Apr 3, 4:19 PM MSTNON-TSTM WND GST 651 W Happy Jack, AZMESONET STATION FW9992 HAPPY JACK.
Apr 3, 4:23 PM MSTNON-TSTM WND GST 62Petrified Forest Nation, AZMESONET STATION AZT13 I-40 @ PETRIFIED FOREST N P MM 312.
Apr 3, 4:23 PM MSTNON-TSTM WND GST 646 W Joseph City, AZMESONET STATION AZT11 I-40 @ JACK RABBIT MM 270.
Apr 3, 4:35 PM MSTNON-TSTM WND GST 613 Nne Greer, AZMESONET STATION QGRA3 GREER.
Apr 3, 5:15 PM MSTNON-TSTM WND GST 622 W Springerville, AZAWOS STATION KJTC SPRINGERVILLE AIRPORT.
Apr 3, 5:24 PM MSTNON-TSTM WND GST 639 S Pinedale, AZMESONET STATION QLCA3 LIMESTONE CANYON.
Apr 3, 5:43 PM MSTNON-TSTM WND GST 585 Nnw Aripine, AZMESONET STATION AZT10 HWY 277 - 377 INTERSECTION.
Apr 3, 6:02 PM MSTNON-TSTM WND GST 585 Nnw Clints Well, AZMESONET STATION QHJA3 HAPPY JACK.
Apr 3, 6:14 PM MSTNON-TSTM WND GST 661 Ne Lupton, AZMESONET STATION AZT07 I-40 @ LUPTON.
Apr 3, 7:12 PM MSTNON-TSTM WND DMG1 E Mcnary, AZTREE REPORTED DOWN AND BLOCKING BOTH LANES AT MP 362 ON SR-260.
Apr 3, 9:00 PM MSTNON-TSTM WND DMGWinslow, AZSTRONG WINDS IN WINSLOW FROM 10AM TO 9PM MST ON MONDAY, APRIL 3RD, CAUSED A LARGE TREE TO BE BLOWN DOWN ACROSS THE ROAD. NO ESTIMATIONS ON TREE DIAMETER OR CONDITION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2023-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2023-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3539 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

321 
WWUS75 KFGZ 020929
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
229 AM MST Sun Apr 2 2023

AZZ004-005-009>017-039-040-030930-
/O.UPG.KFGZ.HW.A.0003.230403T1500Z-230404T0600Z/
/O.NEW.KFGZ.HW.W.0004.230403T1500Z-230404T0600Z/
Kaibab Plateau-Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, 
Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, 
Snowflake, St. Johns, Springerville, Flagstaff, Williams, 
Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
229 AM MST Sun Apr 2 2023 /329 AM MDT Sun Apr 2 2023/

...HIGH WIND WARNING IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 11 PM
MST /MIDNIGHT MDT/ MONDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Areas along and north of the Mogollon Rim extending to
  the Utah border.
  

* WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ 
  Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. Areas of blowing dust are likely and
  could reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ006>008-038-030930-
/O.UPG.KFGZ.HW.A.0003.230403T1500Z-230404T0600Z/
/O.NEW.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, and Sedona
229 AM MST Sun Apr 2 2023 /329 AM MDT Sun Apr 2 2023/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM MDT/ TO 11 PM MST
/MIDNIGHT MDT/ MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The Coconino Plateau and higher elevations of Yavapai
  County.

* WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ018-037-030930-
/O.NEW.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/
Northern Gila County-Yavapai County Valleys and Basins-
Including the cities of Payson, Strawberry, Young, Cottonwood, 
Camp Verde, Cordes Junction, and Bagdad
229 AM MST Sun Apr 2 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM MST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Gila County and lower elevations of Yavapai
  County.

* WHEN...From 8 AM to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
4 follow-up statements
768 
WWUS75 KFGZ 030413
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
913 PM MST Sun Apr 2 2023

AZZ004-005-009>017-039-040-031400-
/O.CON.KFGZ.HW.W.0004.230403T1500Z-230404T0600Z/
Kaibab Plateau-Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, 
Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, 
Snowflake, St. Johns, Springerville, Flagstaff, Williams, 
Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
913 PM MST Sun Apr 2 2023 /1013 PM MDT Sun Apr 2 2023/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/
TO 11 PM MST /MIDNIGHT MDT/ MONDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...The Kaibab Plateau, Navajo Nation, White Mountains, and
  areas along and north of the Mogollon Rim.

* WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ 
  Monday.

* IMPACTS...High winds may move loose debris, damage property, and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. Areas of blowing dust are likely in the
  Little Colorado River Valley and could reduce visibilities,
  especially for travelers on Interstate 40 from Winslow to the
  New Mexico border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ006>008-018-037-038-031400-
/O.CON.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona
913 PM MST Sun Apr 2 2023 /1013 PM MDT Sun Apr 2 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM MDT/ TO
11 PM MST /MIDNIGHT MDT/ MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The Coconino Plateau, Yavapai County, and northern Gila
  County.

* WHEN...From 8 AM MST /9 AM MDT/ to 11 PM MST /midnight MDT/ 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
837 
WWUS75 KFGZ 031242
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
542 AM MST Mon Apr 3 2023

AZZ004-005-009>017-039-040-040600-
/O.CON.KFGZ.HW.W.0004.230403T1500Z-230404T0600Z/
Kaibab Plateau-Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, 
Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, 
Snowflake, St. Johns, Springerville, Flagstaff, Williams, 
Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
542 AM MST Mon Apr 3 2023 /642 AM MDT Mon Apr 3 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT
MDT/ THIS EVENING...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...The Kaibab Plateau, Navajo Nation, White Mountains, and
  areas along and north of the Mogollon Rim.

* WHEN...Until 11 PM MST /midnight MDT/ this evening.

* IMPACTS...High winds may move loose debris, damage property, 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Areas of blowing dust are likely in 
  the Little Colorado River Valley and could reduce 
  visibilities, especially for travelers on Interstate 40 from 
  Winslow to the New Mexico border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ006>008-018-037-038-040600-
/O.CON.KFGZ.WI.Y.0008.230403T1500Z-230404T0600Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona
542 AM MST Mon Apr 3 2023 /642 AM MDT Mon Apr 3 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT MDT/
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The Coconino Plateau, Yavapai County, and northern Gila
  County.

* WHEN...Until 11 PM MST /midnight MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
603 
WWUS75 KFGZ 032134
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
234 PM MST Mon Apr 3 2023

AZZ004-005-009>017-039-040-040600-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-230404T0600Z/
Kaibab Plateau-Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, 
Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, 
Snowflake, St. Johns, Springerville, Flagstaff, Williams, 
Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
234 PM MST Mon Apr 3 2023 /334 PM MDT Mon Apr 3 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM ARIZONA TIME 
/MIDNIGHT NAVAJO NATION TIME/ THIS EVENING...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...The Kaibab Plateau, Navajo Nation, White Mountains, and
  areas along and north of the Mogollon Rim.

* WHEN...Until 11 PM Arizona time /midnight Navajo Nation time/ 
  this evening.

* IMPACTS...High winds may move loose debris, damage property, 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Areas of blowing dust are likely in 
  the Little Colorado River Valley and could reduce 
  visibilities, especially for travelers on Interstate 40 from 
  Winslow to the New Mexico border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

AZZ006>008-018-037-038-040600-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-230404T0600Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona
234 PM MST Mon Apr 3 2023 /334 PM MDT Mon Apr 3 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM ARIZONA TIME 
/MIDNIGHT NAVAJO NATION TIME/ THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...The Grand Canyon Village, Supai, Yavapai County, and 
  northern Gila County.

* WHEN...Until 11 PM Arizona time /midnight Navajo Nation time/ 
  this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
834 
WWUS75 KFGZ 040552
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1052 PM MST Mon Apr 3 2023

AZZ014-017-041800-
/O.EXP.KFGZ.HW.W.0004.000000T0000Z-230404T0600Z/
/O.EXB.KFGZ.WI.Y.0008.230404T0600Z-230405T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
1052 PM MST Mon Apr 3 2023 /1152 PM MDT Mon Apr 3 2023/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY... 
...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  expected through 5 AM Tuesday, decreasing and becoming westerly
  at 20 to 30 mph gusting to 45 mph through 5 PM Tuesday.

* WHERE...White Mountains and Little Colorado River Valley
  including St Johns, Show Low, Pinetop-Lakeside, Springerville,
  Eagar.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ004-005-009>013-015-016-039-040-040700-
/O.EXP.KFGZ.HW.W.0004.000000T0000Z-230404T0600Z/
Kaibab Plateau-Marble and Glen Canyons-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, 
Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, 
Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, 
Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
1052 PM MST Mon Apr 3 2023 /1152 PM MDT Mon Apr 3 2023/

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST /MIDNIGHT MDT/ THIS
EVENING...

Winds speeds have decreased this evening and the High Wind Warning
will expire at 11 PM MST (Midnight Navajo Nation). West to
northwest winds of 15 to 25 mph with gusts to 35 mph will continue
through Tuesday.

$$

AZZ006>008-018-037-038-040700-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-230404T0600Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northern Gila County-Yavapai County Valleys and Basins-
Oak Creek and Sycamore Canyons-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona
1052 PM MST Mon Apr 3 2023 /1152 PM MDT Mon Apr 3 2023/

...WIND ADVISORY WILL EXPIRE AT 11 PM MST /MIDNIGHT MDT/ THIS
EVENING...

Wind speeds have decreased this evening and the Wind Advisory will
expire at 11 PM.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 1, 7:56 PM MST, 6 hours 33 minutes earlier.

Area forecast discussion, Apr 1, 7:56 PM MST, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
756 PM MST Sat Apr 1 2023

.SYNOPSIS...Mild temperatures and dry conditions continue into
Sunday, along with breezy southwest winds. Cooling temperatures
and gusty winds then set in over the region for Monday and
Tuesday, chances for rain and snow showers will also be possible
on Monday. Warming temperatures and drier conditions then return
for the second-half of the upcoming week.

&&

.UPDATE...Clear skies and cool temperatures are expected overnight
tonight. Light and variables winds are also expected, before
increasing out of the southwest for the day on Sunday. Outside of
the breezy winds, another dry and mild day is expected across
central and northern Arizona.

The afternoon forecast package remains on track and in good
shape, with no major updates needed this evening.

&&

.PREV DISCUSSION /254 PM MST/...Satellite imagery shows the next
big weather maker currently stationed over the northern Gulf of
Alaska with benign conditions over all of northern Arizona.
Expect warm and dry conditions to continue into Sunday afternoon
with southwesterly winds around 15-30 mph.

Southwesterly winds will begin to ramp up Sunday afternoon as the
pressure gradient tightens with the approach of the aforementioned
low. The tightest pressure gradients, and strongest winds, look
to peak Monday afternoon between noon and 4 p.m. Expect widespread
winds gusting to 60 mph with locally stronger wind gusts up to 75
mph possible. Models are in very good agreement regarding this
strong wind event, with a 95% chance that these wind speeds will
be reached. Due to this, confidence is currently on the higher end
and a High Wind Watch remains in effect from Monday morning
through Monday evening for the Yavapai County Mountains and areas
near and northeast of the Mogollon Rim. Impacts associated with
this high wind event include dangerous travel for high-profile
vehicles, damage to property, blowing dust, power outages, downed
trees and power lines. Secure loose objects now!

Wildfire Awareness Week wraps up tonight and this is another
reminder that wildfire poses a risk, even despite all of the
rain/snow that has been received. Dead grasses from last season
are unable to absorb moisture, so they dry out quickly, and then
have the capacity to burn. This explains the recent uptick in
brush fires in these dead grasses. Keep heat sources away from
grasses because if a brush fire starts on Monday... it will spread
out of control quickly with wind gusts of 60+ mph.

Rain/snow chances are within the 15 to 50 percent range depending
on where you are in northern Arizona. The highest chances will be
for northeastern Arizona. Expect highest snowfall totals for the
Kaibab Plateau south of Jacob Lake (~4 inches) and the Chuska
Mountains (~2 inches). Areas immediately surrounding these
locations and south towards Flagstaff look to pick up another 0.5
to 1.5 inches of snow.

As winter continues to have it's death grip on us, temperatures
will be about 10 to 20 degrees colder Tuesday morning after this
system clears out. Radiational cooling, combined with the snowpack
for days, will contribute to a drop in temperatures similar to
what was seen just a few days ago.

After this, conditions look to dry out and warm up. The newest
long-term guidance suggests the first hint of a typical warm and
breezy Spring (booo fire weather season but yay end of winter?)
with the strongest ridge of high pressure over the western United
States most of us haven't seen in a very long time. And no, after
shoveling 162.6 inches of snow this season, we wouldn't even joke
about this even though it's April Fools' Day.

&&

.AVIATION...For the 06Z TAF package...VFR persists through
the TAF period with clear sky conditions. Light and variable winds
overnight will give way to gusty southwest winds, 15-20 kts with
gusts up to 30 kts after 18Z. Winds become stronger after 06Z Mon
ahead of a strong cold front. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...Mild, near average temperatures are expected on
Sunday with gusty southwest winds, 15 to 25 mph with gusts up to 35
mph. Dry conditions will remain in place with afternoon humidity at
or below 15% for valley locations and across much of northeast
Arizona. Winds become stronger Sunday night and into Monday, peaking
Monday afternoon and evening with gusts of 45 to 60 mph likely.
Stronger downsloping winds are expected during this time with
localized gusts of 65 mph or higher.

Tuesday through Thursday...Precipitation looks minimal across the
region Monday night into Tuesday morning. Gusty northwest winds with
much colder temperatures are forecast on Tuesday, followed by a
warming trend with lighter winds on Wednesday and Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday morning through Monday evening for
AZZ004>017-038>040-104>117-138>140.

&&

PUBLIC...Humphreys/LaGuardia
AVIATION...LaGuardia
FIRE WEATHER...LaGuardia

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:29 AM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai63 hr

Nearby

High Wind Warnings in Arizona, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.